Label Changes for:
EES (erythromycin ethylsuccinate) Granules for oral suspension, Eryc (erythromycin delayed-release) capsules, Ery-Ped liquid and
Changes have been made to the WARNINGS sections of the safety label.
Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) – February 2012
- Erythromycin has been associated with prolongation of the QT interval and infrequent cases of arrhythmia. Cases of torsades de pointes have been spontaneously reported during post marketing surveillance in patients receiving erythromycin. Fatalities have been reported. Erythromycin should be avoided in patients with known prolongation of the QT interval, patients with ongoing proarrhythmic conditions such as uncorrected hypokalemia or hypomagnesemia, clinically significant bradycardia, and in patients receiving Class IA (quinidine, procainamide) or Class III (dofetilide, amiodarone, sotalol)antiarrhythmic agents. Elderly patients may be more susceptible to drug-associated effects on the QT interval.